Vol. 17, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Existence of half-trajectories in prescribed regions and asymptotic orbital stability

Wallace E. Johnson

Vol. 17 (1966), No. 2, 243–248
Abstract

A theorem is proved concerning the existence of a half-trajectory in the neighborhood of a semi-invariant set of a general dynamical system. A corollary of this theorem strengthens a result of P. Mendelson. The theorem is further used to obtain a necessary and sufficient condition for a compact positively invariant set to be positively asymptotically orbitally stable, and the condition is compared with another one due to S. Lefschetz.

Mathematical Subject Classification
Primary: 34.51
Milestones
Received: 7 December 1964
Published: 1 May 1966
Authors
Wallace E. Johnson